Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 134, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 5, 2009, 9:36 PM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2009, 9:36 PM CDT (02:36 UTC)
- Expired
- Jul 5, 2009, 10:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Vernon Parish, LA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 6:26 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 5, 6:26 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 626 PM CDT SUN JUL 5 2009 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS CNTRL LOUISIANA AND LAKES REGION OF SE TEXAS THROUGH THE EVENING HOURS. SOME LOCATIONS WILL PICKUP SOME BR TOWARDS SUNRISE. VFR... && .PREV DISCUSSION... /ISSUED 331 PM CDT SUN JUL 5 2009/ DISCUSSION...SURFACE ANALYSIS CONTINUES TO RIDGE WEST ACROSS THE GULF WATERS AND SOUTHEAST CONUS. NORTHEAST TO SOUTHWEST ORIENTED FRONTAL BOUNDARY EXTENDS FROM THE LOWER OHIO VALLEY...BISECTING ARKANSAS AND THEN INTO CENTRAL TEXAS. ALOFT...HIGH PRESSURE WHICH HAS MAINTAINED A FIRM GRIP ON THE REGION FOR THE LAST SEVERAL DAYS CONTINUES TO WEAKEN AND RETROGRADE AS A SERIES OF IMPULSES DIG EAST AND SOUTHEAST ALONG EASTERN PERIPHERY OF FEATURE. RADAR SHOWING A FEW SHOWERS AND THUNDERSTORMS OVER CENTRAL LOUISIANA KNOCKING ON OUR NORTHERN ZONES ASSOCIATED WITH OUTFLOW FROM EARLIER CONVECTION TO THE NORTH. TEMPERATURES RUNNING A FEW DEGREES COOLER WITH INCREASED CLOUD COVER AND SOUTHERLY FLOW REESTABLISHED. OVERALL THINKING REMAINS THE SAME IN REGARD TO THE UPCOMING FORECAST PACKAGE. FOCUS REMAINS ON SOME MUCH NEEDED RAIN POTENTIAL. THROUGH TUESDAY...AFOREMENTIONED FRONT PROGGED TO CONTINUE TO ADVANCE SLOWLY SOUTH AND EXPECTED TO SETTLE INTO CENTRAL LOUISIANA TUESDAY. FRONT TO SERVE AS A LOW LEVEL FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT...ENHANCED BY A SERIES OF IMPULSES THAT WILL TRANSLATES IN WEST TO NORTHWEST FLOW ALOFT. REMAINDER OF WEEK...LONGER TERM MODELS SHOWING POSITIVELY TILTED SOUTHEAST CONUS TO WEST GULF TROF DEVELOPING FOR MID-WEEK ..EVOLVING INTO A SHEAR AXIS TOWARD THE END OF THE WEEK. FEATURE WILL MAINTAIN AMPLE MOISTURE AND SUFFICIENT WEAKNESS ALOFT TO KEEP DECENT POPS GOING. MARINE...A LIGHT TO MODERATE ONSHORE FLOW WILL CONTINUE WITH HIGH PRESSURE RIDGING THROUGH THE GULF WATERS. RAIN CHANCES WILL RETURN THIS WEEK AS A SERIES OF UPPER AIR DISTURBANCES ADVANCES ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 78 90 75 90 75 / 40 50 30 40 30 KBPT 78 91 73 92 75 / 40 50 30 40 30 KAEX 74 89 73 93 73 / 50 50 20 30 30 KLFT 79 90 74 91 75 / 40 50 30 40 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 5, 4:07 AM CDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 AM CDT SUN JUL 5 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-060915- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 407 AM CDT SUN JUL 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON...HEAT INDICES WILL AGAIN RISE TO NEAR 105. LATER TONIGHT...SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY ACROSS CENTRAL LOUISIANA...WHERE WIND GUSTS OF 40 MPH AND DEADLY LIGHTNING ARE EXPECTED. SOME STORMS COULD APPROACH SEVERE LEVELS... WITH 50 TO 60 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EVERY DAY THIS WEEK...WITH THE BEST CHANCES ACROSS ACADIANA...WITH LOWER CHANCES IN SOUTHEAST TEXAS. SOME OF THESE STORMS COULD PRODUCE WIND GUSTS OF 40 TO 50 MPH...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT.
In the hours before
Special weather statement, Jul 5, 9:13 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 913 PM CDT SUN JUL 5 2009 LAZ027-030-TXZ180>182-060315- VERNON LA-BEAUREGARD LA-NEWTON TX-JASPER TX-TYLER TX- 913 PM CDT SUN JUL 5 2009 ...SIGNIFICANT WEATHER ALERT FOR VERNON AND BEAUREGARD PARISHES... SIGNIFICANT WEATHER ALERT FOR NEWTON...JASPER AND TYLER COUNTIES UNTIL 1015 PM CDT... AT 911 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7 MILES WEST OF BURKEVILLE TO 4 MILES WEST OF WOODVILLE...MOVING EAST SOUTHEAST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... JAMESTOWN AND HOLLY SPRINGS BY 920 PM CDT IVANHOE AND TOWN BLUFF BY 925 PM CDT HILLISTER BY 935 PM CDT WARREN...ROGANVILLE AND NEWTON BY 940 PM CDT SPURGER AND MAGNOLIA SPRINGS BY 945 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. K. KUYPER
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.